Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
arya

use vinegar method...

Hi people,

I was wondering if it's okay to start with vinegar method while still using a topical gel (stievamycin)? Stievamycin is tretinoin plus erythromycin.... anyway, i have like LOADS of red marks (which will also prob turn into scars, knowing my skin and it's healing process..... eusa_wall.gifcry.gif . So basically, i'm just wondering if it's fine to use vinegar at the same time? i'm worried if it may make it worse, shouldn't be done, etc...

if anybody can give me some advice, I'd really appreciate it. smile.gif

Share this post


Link to post
Share on other sites

hi arya, the key to keeping a wound from scarring is to keep the area moist. we all tend to dry up the area so much that when the wound heals it stretches the skin and when the scab falls off, the stretched area loosens in an attempt to go back to normal, eventually resulting in a scar. in my experience with acne, i have found that applying neosporin on the burst pimple 2 times a day when it is healing, and once a day when scab is formed, keeps it from forming a scar. the idea is not to let the skin stretch. red mark will be there, of course, but that will go away. try it.

Also, i cannot say its 'ok' to use vinegar when u r using other products. ur best bet will be to do a test patch first behind ur ears and then on a small area of ur face. if u r ok after 2 days, u can continue. Use a 1:8 ratio of vinegar and water first, u can gradually increase it to 1:1 when ur skin is used to it. never apply it neat, no matter what ppl say. ph shd be in proper balance for beautiful skin...and vinegar is acidic in nature. so dont over-do it and u will do just fine.

Share this post


Link to post
Share on other sites
hi arya, the key to keeping a wound from scarring is to keep the area moist. we all tend to dry up the area so much that when the wound heals it stretches the skin and when the scab falls off, the stretched area loosens in an attempt to go back to normal, eventually resulting in a scar. in my experience with acne, i have found that applying neosporin on the burst pimple 2 times a day when it is healing, and once a day when scab is formed, keeps it from forming a scar. the idea is not to let the skin stretch. red mark will be there, of course, but that will go away. try it.

Also, i cannot say its 'ok' to use vinegar when u r using other products. ur best bet will be to do a test patch first behind ur ears and then on a small area of ur face. if u r ok after 2 days, u can continue. Use a 1:8 ratio of vinegar and water first, u can gradually increase it to 1:1 when ur skin is used to it. never apply it neat, no matter what ppl say. ph shd be in proper balance for beautiful skin...and vinegar is acidic in nature. so dont over-do it and u will do just fine.

Share this post


Link to post
Share on other sites

hey no probs...i am only glad to help. lets clear ur doubts..

Erythromycin is an antibiotic, Neosporin is made of first-aid antibiotics too...so i dont think there shd be a problem. it heals wounds..so its excellent if u have accidently (or intentionally) burst a pimple. My aesthetician used to put it on after she extracted the yellow stuff from my pimples and they have never scarred..i dont have active acne now..just red marks. In fact, i think it will help u because ur acne gel is very very drying...(tretinoin itself is very drying so make sure u put on just a little of ur steivamycin gel but rub it in gently but well...and u will get the effect) ..so Neosp. will keep away the dryness and keep it moist. U can apply neosporin after ur acne gel. just dab some on and dot it in only on the areas where u have burst the pimple. (its not meant to be used on ur whole face). dont rub. i just leave it that way for abt an hr and then wipe it off carefully with tissue. u shd use neosp. atleast twice a day.

if u have active acne, i would suggest u to wait for a while before u use the vinegar. when u use too many products at a time, ur skin might not be able to handle it.

take care.

Share this post


Link to post
Share on other sites
hey no probs...i am only glad to help. lets clear ur doubts..

Erythromycin is an antibiotic, Neosporin is made of first-aid antibiotics too...so i dont think there shd be a problem. it heals wounds..so its excellent if u have accidently (or intentionally) burst a pimple. My aesthetician used to put it on after she extracted the yellow stuff from my pimples and they have never scarred..i dont have active acne now..just red marks. In fact, i think it will help u because ur acne gel is very very drying...(tretinoin itself is very drying so make sure u put on just a little of ur steivamycin gel but rub it in gently but well...and u will get the effect) ..so Neosp. will keep away the dryness and keep it moist. U can apply neosporin after ur acne gel. just dab some on and dot it in only on the areas where u have burst the pimple. (its not meant to be used on ur whole face). dont rub. i just leave it that way for abt an hr and then wipe it off carefully with tissue.  u shd use neosp. atleast twice a day.

if u have active acne, i would suggest u to wait for a while before u use the vinegar. when u use too many products at a time,  ur skin might not be able to handle it. 

take care.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×